Alert archive / Florida / Red Flag Warnings in 2007
Red Flag Warning 105, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Jul 19, 2007, 3:55 AM EDT for 7 counties in Florida. It took effect at Jul 19, 2007, 2:00 PM EDT. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2007, 3:55 AM EDT (07:55 UTC)
- In effect from
- Jul 19, 2007, 2:00 PM EDT
- Expired
- Jul 19, 2007, 3:56 PM EDT
- In force
- 116 min
- Issued by
- NWS Tallahassee, FL
Counties Dixie County, FL, Gadsden County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL
The radar
The Tallahassee radar (KTLH), 59 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.9 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1190 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1669 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 190755 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 355 AM EDT THU JUL 19 2007 ...A RED FLAG WARNING IS NOW IN EFFECT FOR MUCH OF THE INTERIOR FLORIDA BIG BEND THIS AFTERNOON DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT ALONG WITH EXTREMELY HIGH DISPERSION INDICES... .DISCUSSION...THE UPPER LEVEL RIDGE OF HIGH PRESSURE WHICH HAS BEEN PROVIDING THE REGION WITH HOT AND DRY CONDITIONS THE LAST COUPLE OF DAYS...COULD BE AT ITS STRONGEST ACROSS THE AREA TODAY AND ALLOW AFTERNOON RELATIVE HUMIDITIES TO DROP BELOW 35 PERCENT FOR 4 OR MORE HOURS ACROSS INTERIOR PARTS OF THE FLORIDA BIG BEND...AS AFTERNOON TEMPERATURES SOAR TO NEAR THE 100 DEGREE MARK AS DEWPOINTS SIMULTANEOUSLY DROP INTO THE LOWER TO MID 60S. ALSO...FAIRLY STRONG WESTERLY TRANSPORT WINDS WILL COMBINE WITH HIGH MIXING HEIGHTS TO RAISE DISPERSION INDICES TO OVER 100 IN THESE SAME AREAS. SLIGHTLY HIGHER DEWPOINTS AND LOWER DISPERSION INDICES MAY PREVENT RED FLAG CONDITIONS ON FRIDAY...BUT 1 TO 3 HOUR DURATIONS OF BELOW 35 PERCENT RELATIVE HUMIDITY ARE STILL QUITE POSSIBLE. FLZ016>019-028-029-034-192300- /O.NEW.KTAE.FW.W.0105.070719T1800Z-070719T2300Z/ GADSDEN-LEON-JEFFERSON-MADISON-TAYLOR-LAFAYETTE-DIXIE- 355 AM EDT THU JUL 19 2007 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY AND HIGH TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL. $$ 17-GOULD
1 follow-up statement
000 WWUS82 KTAE 191956 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 356 PM EDT THU JUL 19 2007 ...RED FLAG WARNING IS CANCELLED FOR THIS AFTERNOON AND EARLY EVENING... ...FIRE WEATHER WATCH IS NOW IN EFFECT FOR FRIDAY AFTERNOON... .HOT AFTERNOON TEMPERATURES ON FRIDAY INTO THE MIDDLE AND UPPER 90S ACROSS INLAND PORTIONS OF THE FLORIDA BIG BEND WILL COMBINE WITH DEWPOINTS IN THE LOWER TO MIDDLE 60S TO CREATE SHORT DURATIONS OF RELATIVE HUMIDITY NEAR 35 PERCENT. THESE LOW RELATIVE HUMIDITY VALUES WILL ALSO COMBINE WITH HIGH DISPERSION INDICES ABOVE 75 TO PRODUCE NEAR RED FLAG CONDITIONS. FLZ016>019-201100- /O.CAN.KTAE.FW.W.0105.000000T0000Z-070719T2300Z/ /O.NEW.KTAE.FW.A.0084.070720T1700Z-070720T2200Z/ GADSDEN-LEON-JEFFERSON-MADISON- 356 PM EDT THU JUL 19 2007 ...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON... ...RED FLAG WARNING IS CANCELLED FOR THIS AFTERNOON AND EARLY EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FRIDAY AFTERNOON DUE TO EXPECTED SHORT DURATIONS OF RELATIVE HUMIDITY AT OR JUST BELOW 35 PERCENT COMBINED WITH DISPERSION INDICES ABOVE 75. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ028-029-034-192100- /O.CAN.KTAE.FW.W.0105.000000T0000Z-070719T2300Z/ TAYLOR-LAFAYETTE-DIXIE- 356 PM EDT THU JUL 19 2007 ...RED FLAG WARNING IS CANCELLED FOR THIS AFTERNOON AND EARLY EVENING... RELATIVE HUMIDITY IS NO LONGER ANTICIPATED TO REACH CRITICAL LEVELS DURING THE REMAINDER OF THE AFTERNOON...THEREFORE THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED FLAG WARNING THAT WAS IN EFFECT. $$ 14-MROCZKA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Jul 19, 3:40 AM EDT, 15 minutes earlier.
Area forecast discussion, Jul 19, 3:40 AM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
340 AM EDT THU JUL 19 2007
.SYNOPSIS...DEEP LAYER RIDGING OVER THE AREA CONTINUES TO PROVIDE
GENERALLY CLEAR SKIES AND LIGHT OR CALM WINDS. A WEAK SURFACE TROUGH
EXTENDED THROUGH THE MID ATLANTIC STATES INTO NORTHERN GEORGIA.
&&
.SHORT TERM...TODAY THROUGH SATURDAY...THE MEAN 1000-700 MB LAYER
WIND VECTOR (MLVW) IS NOW PROGGED BY BOTH THE GFS AND NAM TO BE W-NW
AT 10-15 KTS TODAY WHICH IS A TYPE 9 CLIMO. WE USED THE GFS 18 UTC
FCST SOUNDING FOR TAE WITH A MODIFIED T=98, AND A MODIFIED TD=65.
THIS GIVES US A PW=1.79, A CAPE=1919 J/KG, AND AN LI=-6. THE PW IS
VERY CLOSE, BUT SLIGHTLY ABOVE TYPE 9 CLIMO VALUES...BUT THE CAPE IS
ABOUT A HALF STD DEVIATION BELOW. WE WERE VERY IMPRESSED WITH THE
WAY THE WORKSTATION WRF PERFORMED YESTERDAY SHOWING ALMOST NIL POPS
ACROSS THE CWA. THE LATEST 18Z RUN SHOWS NO ACTIVITY IN FLORIDA AND
SPOTTY CONVECTION ACROSS SE AL AND OUR GA ZONES TODAY DUE TO THE
AFOREMENTIONED TROF PUSHING DEEPER INTO GEORGIA THIS AFTERNOON.
OTHERWISE...STRONG SUBSIDENCE SHOULD SUPPRESS CONVECTION ELSEWHERE.
SIMILAR SETUP IN STORE FOR FRIDAY WITH TYPE 9 CLIMO WITH THE
EXCEPTION OF WINDS BECOMING JUST A BIT WORE NORTHWESTERLY. THIS
EXPLAINS THE MAV FORECAST TEMP OF 100 DEGREES FOR TALLAHASSEE WHICH
WOULD TIE A RECORD HIGH FOR JULY 20TH. THE OTHER DIFFERENCE IS THE
UPPER TROUGH DIGGING DEEPER DOWN THE EASTERN U.S.. FOR SATURDAY...
WE SHOULD HAVE A DISTURBED DAY AS THE DEEPENING TROUGH SENDS A COLD
FRONT INTO NORTH FLORIDA BY AFTERNOON.
&&
.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY NIGHT...THE EAST COAST
TROUGH BOTTOMS OUT ON SUNDAY BEFORE DEAMPLIFYING AS THE CLOSED LOW
THAT DEVELOPS NEAR THE DELMARVA PENINSULA LIFTS TO THE NORTHEAST. BY
THE END OF THE PERIOD THE SUBTROPICAL RIDGE EXTENDS WESTWARD INTO
THE EASTERN GULF. AT THE SURFACE...THE COLD FRONT IS FORECAST TO
STALL OVER OR JUST SOUTH OF NORTH FLORIDA SATURDAY NIGHT INTO
SUNDAY. IF THE FRONT PUSHES TO OUR SOUTH...POPS WILL HAVE TO BE
LOWERED THAN WHAT WE ARE CURRENTLY ADVERTISING. OTHERWISE...CHANCE
POPS THROUGH THE PERIOD.
&&
.MARINE...WINDS MAY INCREASE SLIGHTLY LATE FRIDAY AHEAD OF A
APPROACHING COLD FRONT TO THE NORTH. OTHERWISE...WINDS AND SEAS
SHOULD REMAIN LIGHT THROUGH THE WEEKEND.
&&
.AVIATION...VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE
PERIOD AT ALL OF THE TAF SITED...AND WITH EXTREMELY SPARSE AFTERNOON
CONVECTION ONCE AGAIN...DECIDED AGAINST USING SCT CB CLOUD GROUPS
THIS AFTERNOON.
&&
.FIRE WEATHER...WE UNDERCUT FORECAST DEW POINTS BY ABOUT 3 DEGREES
BASED ON WHAT OCCURRED WEDNESDAY. THUS...WE SHOW MIN RH VALUES
APPROACHING CRITICAL DURATIONS OVER A LARGE PORTION THE BIG BEND
THIS AFTERNOON. THIS IS COMBINED WITH VERY HIGH DISPERSION VALUES SO
WE ARE GOING TO ISSUE A RED FLAG WARNING FOR THIS REGION TODAY. ON
FRIDAY...WE SHOW ONLY ABOUT 1 TO 2 HOURS OF MIN RH BELOW 35% FOR THE
SAME AREA AND THE DISPERSIONS ARE MUCH LOWER. LOW LEVEL MOISTURE AND
COOLER TEMPS OVER THE WEEKEND SHOULD OFFSET ANY FIRE WEATHER
CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 98 75 99 75 93/ 10 10 10 20 40
PANAMA CITY 93 78 95 79 93/ 10 10 10 20 40
DOTHAN 95 76 96 74 92/ 20 20 20 30 40
ALBANY 97 72 99 72 91/ 20 20 20 30 40
VALDOSTA 97 74 99 72 92/ 20 20 20 30 40
CROSS CITY 95 74 95 74 90/ 10 10 10 20 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING THIS AFTERNOON FOR GADSDEN...LEON...MADISON...
LAFAYETTE...INLAND TAYLOR AND INLAND DIXIE COUNTIES DUE TO LOW
RH COMBINED WITH HIGH DISPERSION.
&&
AVIATION...GOULD
REST OF DISCUSSION...BARRYHazardous weather outlook, Jul 18, 4:49 PM EDT, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 449 PM EDT WED JUL 18 2007 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-191000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 449 PM EDT WED JUL 18 2007 /349 PM CDT WED JUL 18 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT GULF COASTAL WATERS. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DEEP LAYER RIDGING ACROSS THE REGION WILL HELP TO SUPPRESS CONVECTION. ONLY ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR THE LATE AFTERNOON AND EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE UPPER RIDGE WILL PERSIST THROUGH THURSDAY BEFORE IT GRADUALLY BREAKS DOWN ON FRIDAY AND IS REPLACED BY AN UPPER LEVEL TROUGH ACROSS THE SOUTHEAST U.S. OVER THE WEEKEND. THIS WILL RESULT IN INCREASING CLOUDINESS...COOLER HIGH TEMPERATURES...AND BETTER CHANCES FOR SHOWERS AND THUNDERSTORMS OVER THE UPCOMING WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BARRY/WOOL
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 3:56 PM EDT | Fire Weather Watch | TAE | Gadsden, Jefferson, Leon, Madison | 13 hr |
Nearby
Red Flag Warnings in Florida, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.